Heavy Rain, Fulton
- When
- August 14, 7:00 AM CST
- Where
- Fulton County, 0.69 mi N of Kittle
- Reported by
- County Official
- Coordinates
- 36.280, -91.630
A county official one mile north of Kittle measured 5.00 inches of rain.
High pressure was over Texas in tandem with northwesterly flow on the east side of the high brought a disturbance through Arkansas leading to severe thunderstorms that tracked from northwest to southeast across the state. At the surface, a cold front boundary provided a lifting mechanism for the thunderstorms as the boundary moved from north to south across the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
High pressure was over Texas in tandem with northwesterly flow on the east side of the high brought a disturbance through Arkansas leading to severe thunderstorms that tracked from northwest to southeast across the state. At the surface, a cold front boundary provided a lifting mechanism for the thunderstorms as the boundary moved from north to south across the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 14, 5:26 AM CST, 1 hour 34 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 626 AM CDT Wed Aug 14 2024 ...New AVIATION... .SHORT TERM... (Today through Thursday Night) Issued at 346 AM CDT Wed Aug 14 2024 A complex of showers and thunderstorms developed this morning over portions of S-Cntrl MO into NE AR associated with an area of H850-H700 forcing along a weak boundary. This area of convection was developing along and to the N of the boundary, within a region of PWATs in excess of 2 inches, and training back towards the SE. Through the morning, rainfall amounts could range from 1 to 3 inches with locally higher amounts possible along a NW to SE corridor over NE AR. Flash flooding could occur where rain rates exceed run-off rates despite the calendar indicating its mid August. Given abundant cloud cover and expected precipitation, high temperatures should be held in check with readings climbing into the mid 80s to around 90 degrees this afternoon. For all other locations in the state, quiet weather was ongoing and is expected to prevail as an upper ridge moves towards the state. Skies should become mostly sunny by late morning, with temperatures climbing well into the mid and upper 90s, possibly even reaching 100 in places. Heat index values should range from about 105 to 110 which has prompted the heat advisory for nearly the same counties as Tuesday. A small portion of the AR River Valley has been upgraded to an excessive heat warning for the potential of heat index values slightly exceeding 110. Efficient daytime mixing over the River Valley could make apparent T's fall short of the 110 degree mark though. Highs on Thursday should be in the mid 90s to around 100 degrees across a large part of the state thanks to mostly sunny conditions. Low end rain chances will be possible late Thursday night over far Nrn AR, however PoPs are much lower and expected QPF is limited to around a tenth of an inch. && .LONG TERM... (Friday through Tuesday) Issued at 346 AM CDT Wed Aug 14 2024 An upper ridge will be over the southern U.S. and Rockies to begin the long term period with an upper trough over the Great Lakes. The upper ridge builds over much of the country Saturday as an upper low moves east through the Great Lakes. The upper ridge will remain parked over the Rockies and southern Plains through Tuesday providing northwest flow aloft for Arkansas. A cold front will enter north Arkansas Friday night. This front will become quasi-stationary across the state and slowly drift south out of the state Tuesday. Chances for showers and thunderstorms will continue through the weekend then diminish Monday and Tuesday. Above normal temperatures are expected through the period. Dew points will remain in the lower to mid 70s. High humidity combined with the heat will lead to some heat headlines through first part of the weekend. && .AVIATION... (12Z TAFS) Issued at 623 AM CDT Wed Aug 14 2024 VFR conds are anticipated across most sites with the exception of KHRO and KBPK where lowered CIGS to MVFR/IFR are expected this morning. SHRA/TSRA will be possible at or near KHRO and especially at KBPK this morning. Erly winds of less than 10 kts are expected during the day and conds should improve to VFR at all sites by afternoon. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 88 72 96 75 / 40 0 10 20 Camden AR 98 77 99 76 / 10 10 10 0 Harrison AR 91 73 95 72 / 20 10 20 30 Hot Springs AR 99 76 101 77 / 10 10 0 0 Little Rock AR 96 78 99 79 / 10 10 10 10 Monticello AR 96 78 99 79 / 20 20 10 10 Mount Ida AR 98 74 99 75 / 10 10 10 0 Mountain Home AR 88 72 95 73 / 40 10 20 40 Newport AR 87 73 97 75 / 50 10 10 20 Pine Bluff AR 96 77 99 77 / 20 10 10 10 Russellville AR 95 75 99 76 / 10 10 10 10 Searcy AR 91 73 98 75 / 20 0 10 10 Stuttgart AR 94 76 98 78 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from noon today to 8 PM CDT this evening for ARZ031-121-122-130. Heat Advisory from noon today to 8 PM CDT this evening for ARZ032-039-042>044-052>056-062>069-103-112-113-123-137-138-140- 141-203-212-213-221>223-230-237-238-240-241-313-340-341. && SHORT TERM...70 LONG TERM....51 AVIATION...70
Hazardous Weather Outlook National Weather Service Little Rock AR 419 AM CDT Wed Aug 14 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-151000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 419 AM CDT Wed Aug 14 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Heavy rainfall is expected over far northeast Arkansas through the late morning hours today. Rainfall amounts of 1 to 3 inches are expected with locally higher amounts possible. Isolated areas of flash flooding will be possible where rain rates exceed run- off rates. Heat and humidity will build across the remainder of the state today with afternoon heat index values expected to approach or exceed the 105 degree mark across roughly the southwest half of Arkansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Chances of showers and thunderstorms are in the forecast through the weekend. Heat and humidity will continue this week, especially over the central and southern counties. In this part of the state, high temperatures will be in the mid 90s to around 100 degrees. Afternoon Heat index values will peak from 100 to 105 degrees, with locally higher indices. Heat headlines will likely be required at times. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/51
Special Weather Statement
National Weather Service Little Rock AR
742 AM CDT Wed Aug 14 2024
ARZ007-014>016-024-141330-
Stone AR-Independence AR-Sharp AR-Izard AR-Cleburne AR-
742 AM CDT Wed Aug 14 2024
...A strong thunderstorm will impact portions of southeastern Stone,
northwestern Independence, southeastern Izard, northeastern Cleburne
and southwestern Sharp Counties through 830 AM CDT
...
At 741 AM CDT, Doppler radar was tracking a strong thunderstorm near
Croker, or 9 miles south of Melbourne, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville... Cushman...
Mount Pleasant... Moorefield...
Gid... Herpel...
Salado... Southside in Independence Count...
Croker... Bethesda...
Guion... Ben...
Almond... Marcella...
Desha... Locust Grove...
Pleasant Grove... Lafferty...
Saint James... Rosie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3599 9169 3567 9153 3568 9210 3600 9201
TIME...MOT...LOC 1241Z 349DEG 18KT 3593 9184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67The Little Rock radar (KLZK), 170 km away, was scanning. The volume nearest the first event began at 12:58 UTC.
43 thunderstorm wind, 14 hail, 2 heavy rain. Local standard time, as filed.
A county official one mile north of Kittle measured 5.00 inches of rain.
This report was from a mesonet station AW154 near Sidney.
This report was from mPING. One inch tree limbs were broken and shingles were blown off.
Corrected for time. The person reported multiple trees down between Bismarck and Deroche especially on Hwy 84. There were reportedly trees on some homes as well. The person measured 50 mph winds on his personal weather station.
Multiple trees were blown down between Bismarck and Deroche along Highway 84 including a few trees onto houses.
The Franklin County Emergency Manager relayed a measured wind gust of 58 mph 3 miles east of Booneville on Hwy 10.
The emergency manager reported trees and power lines down across the county with some roadways blocked.
The Co-Op observer reported trees down across parts of Hwy 88 and Hwy 270.
The emergency manager reported multiple trees and power lines down across the county with some roads blocked.
Multiple oak trees were snapped near the trunk in the town of Beebe.
Nickel sized hail fell in the community of Beebe.
Ping pong ball sized hail fell in the town of Ward.
Hen egg sized hail fell in the town of Ward.
Half dollar sized hail fell near the community of El Paso.
A tree branch was snapped in half in the city of Conway.
Quarter sized hail fell in the town of Austin.
Nickel sized hail fell in the community of Cabot.
Quarter sized hail fell in the town of Cabot.
Nickel sized hail fell near the community of Hardin.
Nickel sized hail fell in the community of Woodlawn.
Several tree limbs were blown down near the town of El Paso.
Numerous tree limbs were blown down near the town of Hooker.
Quarter sized hail fell near the town of Hooker.
Quarter sized hail fell near the community of Hooker.
A few trees were blown down in the near the community of Warrenton.
Numerous trees were blown down in the community of Garrett Bridge.
Nickel sized hail fell in the community of Friendship.
Numerous trees blown down in the city of Monticello.
Numerous tree limbs blown down north of the city of Monticello.
A measured wind gust of 62 mph occurred at the McGehee Airport per their mesonet station.
Multiple tree limbs were blown down near the community of Garrett Bridge.
A trained spotter estimated a wind gust of 60 mph near the town of Baxter.
Several tree limbs were blown down near the town of Hartman.
Multiple trees were blown down in the community of Hunt.
Several tree limbs were blown down near the town of Woodland.
Power lines were blown down onto Rogers Street in the city of Clarksville.
Quarter sized hail fell in the town of Dover.
Multiple trees were blown down near the city of Clarksville.
Several trees were blown over near the community of Sulphur Springs.
Multiple trees were blown down near the town of Delaware.
Several large tree limbs were blown down in the community of Shiloh near the city of Russellville.
Numerous trees were blown down in the town of Dover.
Multiple trees were blown down in the city of Russellville.
Numerous trees blown down in the town of Centerville along with some minor exterior damage to structures, mostly shingles and outbuilding debris.
Numerous trees were blown down near the community of Ard.
Several tree limbs were blown down in the town of Danville.
Several tree limbs were blown down in the community of Danville.
Numerous tree limbs blown down near the town of Greenbrier.
Tree limbs of 3 to 4 inches in diameter were snapped near the community of Hamlet.
Several tree limbs were blown down in the city of Conway.
Numerous tree limbs blown down in the city of Conway.
Golf ball sized hail fell near the community of Story.
Multiple trees and power lines were blown down across Garland County, especially in the city of Hot Springs.
Several trees and powerlines blown down near the intersection of AR State Highway 5 and McGee Road near the city of Benton.
A tree was blown down onto a house near the town of Goodman.
Several trees were blown down near Reynolds Road in the city of Bryant.
Large docks on Lake Degray sustained extensive damage near Degray Lake State Park.
Several tree limbs blown down in the town of Buie.
Multiple trees were blown down and a few buildings experienced roof damage in the town of East Camden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1208061, 1208062, 1208063, 1208064, 1211717, 1208065, 1208066, 1208067, 1208068, 1208125, 1209899, 1209922, 1209923, 1211447, 1211449, 1211450, 1211455, 1211456, 1211470, 1211475, 1211478, 1211483, 1211484, 1211486, 1211487, 1211489, 1211496, 1211511, 1211513, 1211649, 1211651, 1211653, 1211656, 1211658, 1211659, 1211661, 1211663, 1211666, 1211667, 1211670, and more.